Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 479, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2007, 6:56 PM CDT for Pecos County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2007, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 13, 2007, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 124 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:00 PM CDT | HAIL 0.88 | Fort Stockton, TX | |
| Jul 13, 7:30 PM CDT | TSTM WND DMG | 3 N Fort Stockton, TX | ROOFS LIFTED OFF MOBILE HOMES 2-4 MILES NORTH OF FT STOCKTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 132358
SVRMAF
TXC371-140100-
/O.NEW.KMAF.SV.W.0479.070713T2356Z-070714T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
656 PM CDT FRI JUL 13 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 800 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTH OF IMPERIAL...OR 16 MILES NORTHEAST OF FORT STOCKTON...
MOVING SOUTHEAST AT 20 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH WAS LOCATED 22 MILES SOUTHEAST OF FORT STOCKTON...AND
WAS MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
BAKERSFIELD...
FORT STOCKTON...
IMPERIAL...
GIRVIN...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3068 10296 3097 10301 3130 10269 3123 10250
3108 10239 3108 10237 3082 10215 3064 10240
3042 10260
$$2 follow-up statements
000
WWUS54 KMAF 140041
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
741 PM CDT FRI JUL 13 2007
TXC371-140100-
/O.CON.KMAF.SV.W.0479.000000T0000Z-070714T0100Z/
PECOS TX-
741 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL PECOS COUNTY...
THE PECOS COUNTY SHERIFFS OFFICE AND THE K F S T RADIO STATION IN
FORT STOCKTON REPORTED THAT NICKEL SIZE HAIL FELL IN FORT STOCKTON
AT 700 PM CDT.
AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
EXTENDED FROM 10 MILES SOUTHEAST OF IMPERIAL...TO NEAR FORT
STOCKTON...TO 15 MILES SOUTH OF FORT STOCKTON...MOVING SOUTHEAST AT
10 MPH.
RESIDENTS OF CENTRAL PECOS COUNTY...INCLUDING IMPERIAL AND FORT
STOCKTON SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORMS HAVE
PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. REMEMBER... IF YOU
CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SAFE SHELTER NOW.
LAT...LON 3068 10296 3097 10301 3130 10269 3123 10250
3108 10239 3108 10237 3082 10215 3064 10240
3042 10260
$$000
WWUS54 KMAF 140049
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
747 PM CDT FRI JUL 13 2007
TXC371-140100-
/O.CON.KMAF.SV.W.0479.000000T0000Z-070714T0100Z/
PECOS TX-
747 PM CDT FRI JUL 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL PECOS COUNTY...
AT 730 PM CDT...AN EMERGENCY MANAGEMENT OFFICIAL REPORTED ROOFS BLOWN
OFF MOBILE HOMES...2 TO 4 MILES NORTH OF FORT STOCKTON. AT 743 PM
CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 18 MILES SOUTHWEST
OF BAKERSFIELD...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL
PECOS COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3068 10296 3097 10301 3130 10269 3123 10250
3108 10239 3108 10237 3082 10215 3064 10240
3042 10260
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:01 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 13, 2:01 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT FRI JUL 13 2007 .DISCUSSION... THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE DAVIS MOUNTAINS WHERE A PREFRONTAL TROF IS HELPING WITH LIFT THIS AFTERNOON. IT APPEARS THE MAIN FRONT IS LOCATED ALONG AND A LITTLE NORTH OF I-20 THIS AFTERNOON WHICH WILL PROBABLY BE THE FOCUS FOR FURTHER CONVECTIVE DEVELOPMENT THIS AFTERNOON INTO TONIGHT. PWATS APPROACHING 2 INCHES MAY CREATE SOME HEAVY RAIN PRODUCERS...BUT DECENT STORM SPEED SHOULD PREVENT PROBLEMS IN ALL BUT LOCALIZED URBAN AREAS. THE FRONT WILL REDUCE MAX TEMPS ONLY SLIGHTLY TOMORROW THEN WE WILL SEE A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH THE RETURN OF SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW. THE MAIN FORECAST CONCERN FOR THE EXTENDED PERIOD WILL BE THE MOVEMENT OF AN INVERTED UPPER LEVEL TROUGH THAT GETS WRAPPED AROUND HIGH PRESSURE TO THE WEST AND PULLED BACK OVER THE PERMIAN BASIN FROM EAST TEXAS. MODELS USUALLY HAVE A TOUGH TIME NAILING DOWN THE SPECIFICS OF SUCH FEATURES BUT FEEL THERE IS ENOUGH CONSENSUS TO START INCREASING POPS BY LATE IN THE FORECAST PERIOD. DEEP LAYER MOISTURE AND EASTERLY UPSLOPE FLOW WILL KEEP MAX TEMPS BELOW CLIMO LATE NEXT WEEK BUT FEEL THE 12Z MEX MAY BE A COOL WITH HIGHS IN THE 80S SO KEPT CLOSER TO ENSEMBLE GUIDANCE AND PREVIOUS FORECAST WITH HIGHS IN THE LOWER 90S. HENNIG && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 88 69 91 / 50 10 10 10 CARLSBAD NM 70 95 68 96 / 40 20 10 10 DRYDEN TX 74 94 73 93 / 40 20 10 10 FORT STOCKTON TX 70 90 71 93 / 40 20 10 10 GUADALUPE PASS TX 66 86 67 91 / 50 20 10 10 HOBBS NM 68 93 69 95 / 40 10 10 10 MARFA TX 61 85 60 89 / 30 20 10 10 MIDLAND INTL AIRPORT TX 67 89 69 93 / 40 10 10 10 ODESSA TX 69 90 71 94 / 40 10 10 10 WINK TX 70 96 73 100 / 40 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Jul 13, 2:20 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT FRI JUL 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 220 PM CDT FRI JUL 13 2007 /120 PM MDT FRI JUL 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY WILL EXTEND ACROSS THE PERMIAN BASIN AND THE DAVIS MOUNTAINS. SOME OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE WITH WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF NICKLES. HEAVY RAIN WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS AND FLOODING MAY OCCUR IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FROM THE LOWER TRANS PECOS AND BIG BEND REGIONS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT... HOWEVER EMERGENCY MANAGEMENT OFFICIALS SHOULD STAY ABREAST OF THE WEATHER CONDITIONS FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jul 13, 1:02 PM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 PM CDT FRI JUL 13 2007 TXZ075-081-131900- PECOS-BIG BEND AREA- 102 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PECOS COUNTY AT 102 PM CDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. MOTORISTS ON U S HIGHWAY 90 AROUND 20 MILES EAST OF MARATHON SHOULD BE ON THE LOOKOUT FOR SUDDEN DROPS IN VISIBILITY DUE TO HEAVY RAIN AND STRONG GUSTY WINDS. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 13, 1:43 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CDT FRI JUL 13 2007 TXZ074-131945- DAVIS/APACHE MOUNTAINS AREA- 143 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN JEFF DAVIS COUNTY AT 143 PM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 3:43 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
07/13/2007 E0.88 INCH JEFF DAVIS TX TRAINED SPOTTER
0337 PM HAIL 5 NW FORT DAVIS 30.64N 103.96W
07/13/2007 E1.00 INCH JEFF DAVIS TX TRAINED SPOTTER
&&
JGUDMESTADSpecial weather statement, Jul 13, 4:19 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 PM CDT FRI JUL 13 2007 NMZ034-132215- SOUTHERN LEA COUNTY- 319 PM MDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF JAL AT 319 PM MDT...MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHEASTERN LEA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 4:40 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT FRI JUL 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 S ANDREWS 32.18N 102.55W
07/13/2007 E1.50 INCH ANDREWS TX LAW ENFORCEMENT
0430 PM TSTM WND GST 15 N ODESSA 32.07N 102.37W
07/13/2007 E60 MPH ECTOR TX TRAINED SPOTTER
60 MPH WIND, HEAVY RAIN AND PEA SIZED HAIL AT THE
ECTOR/ANDREWS COUNTY LINE
&&
JGUDMESTADSpecial weather statement, Jul 13, 6:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT FRI JUL 13 2007 TXZ067-068-140015- WARD-CRANE- 615 PM CDT FRI JUL 13 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WARD AND NORTHWESTERN CRANE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF ROYALTY AT 615 PM CDT...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST OF CRANE...AND WAS MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:21 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 54 min |
| Jul 13, 1:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 59 min |
| Jul 13, 2:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 56 min |
| Jul 13, 3:18 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 57 min |
| Jul 13, 3:35 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 55 min |
| Jul 13, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 65 min |
| Jul 13, 4:33 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Jul 13, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 60 min |
| Jul 13, 5:17 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 58 min |
| Jul 13, 5:25 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 65 min |
| Jul 13, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 60 min |
| Jul 13, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 32 min |
| Jul 13, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.